In 1993 I went to a Doctor asking for a fuller upper lip. I was given (what I was told), synthetic Fibrin non-approved by the FDA. Over the years the area under my nose above my upper lip has begun to protrude extremely significantly, whereas, now people are beginning to ask if I have had something done. This is not attractive. What can be done?
Upper Lip Gets Larger over Time from Synthetic Filler? (photo)
Doctor Answers 3
Take a biopsy to determine what was injected.
It would be prudent to first take a biopsy of the affected area to determine what was injected, so appropriate treatment options can be explored. Good luck!
Have a question? Ask a doctor
Upper Lip Gets Larger over Time from Synthetic Filler?
I agree that this was most likely silicone or another permanent filler that has migrated to the skin between the upper lip border and the nose. The trick is to get some of the material out, of this area, without creating damage to the underlying orbicularis oris muscle and the facial nerve branches. You should have a couple of consultations with experienced plastic and cosmetic surgeons to discuss possible treatment.
Long term result of a filler.
It is likely that injectible silicone was used form your story and appearance. With time your tissues may have thinned and more reaction to the filler may have occured with time .It is interesting that the area of fullness is above where the filler was supposedly injected. Perhaps it migrated from smiling or some of the injected material was put into vertical lip lines.
It might be surgically possible to reduce the fullnes of the area by raising the skin with a subnasal incision approach and dissect out some of the filler substance. This might create a lot of swelling which might take 2 weeks to go down.
Stteroid injections might be tried first .
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.